Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jul 7, 2021, 8:09 PM CDT for Hancock County, Illinois. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 7, 2021, 8:09 PM CDT (01:09 UTC)
- Expired
- Jul 7, 2021, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Quad Cities, IA
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 166 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.2 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1641 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
115 WWUS83 KDVN 080109 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 809 PM CDT Wed Jul 7 2021 ILC067-080145- Hancock- 809 PM CDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HANCOCK COUNTY UNTIL 845 PM CDT... At 809 PM CDT, a strong thunderstorm was located 9 miles northeast of Canton, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... West Point, Tioga, Stillwell and Sutter. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4020 9148 4029 9147 4031 9114 4020 9118 TIME...MOT...LOC 0109Z 272DEG 18KT 4022 9138 $$ Uttech
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jul 7, 7:02 PM CDT, 1 hour 7 minutes earlier.
Area forecast discussion, Jul 7, 7:02 PM CDT, 1 hour 7 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 702 PM CDT Wed Jul 7 2021 ...AVIATION UPDATE... .SYNOPSIS... Issued at 255 PM CDT Wed Jul 7 2021 The latest sfc analysis was indicating the main front was quasi- stationary or showing a slow push south acrs the cWA currently from east of Freeport IL, to southwest of Iowa City. Isolated to sctrd showers/storms have fired in 1500 to 2000 J/kg MUCAPE fields along this feature aided by short wave aloft, but frontal convergence and LLVL wind fields are weak. Shear values are weak as well, with cells not able to sustain all that long and for cold pool development. Thus the chance for severe storms looks marginal with max downburst wind gusts 45 to 55 mph most likely in our area, as better Downdraft CAPEs laying out along and east of the CWA acrs northern IL. PWATs of 1.5 to 1.8 inches support high rainfall rates of 1-2 inches an hour in the localized areas the storms occur. Of more a nuisance may be the current favorable conditions for non- supercell funnels with the main boundary and storm outflow boundaries under steep LLVL Lapse rates. If we get any reports, may have to issue a special wx statement. && .SHORT TERM...(This Evening through Thursday) ISSUED AT 255 PM CDT Wed Jul 7 2021 Tonight...Besides the storm parameters mentioned above in the synopsis discussion, the passing front, upper trof and lingering CAPEs-instability should keep isolated to sctrd showers/storms festering through 02 to 03z or so before diurnally waning. The late afternoon- early evening activity may have more coverage acrs southeast IA into MO and west central IL. Then post-frontal increasing north to northeast sfc flow and mostly cloudy skies should engulf the CWA from the northwest into the overnight hours. Some lingering light showers possible in the eastern CWA after midnight but with low coverage. Will go with low temps in the upper 50s in the north, to the mid 60s in the far south banking on more clouds than clearing in post-frontal regime. Thursday...A passing lobe of high pressure and cool advection north to northeast boundary layer flow will make for a seasonably cool day or at least well below normal with highs in the mid to upper 70s. But if mixing depth is more limited by sharp H75 mb based inversion and cloud cover holds thick/trapped under it, some areas may struggle to get out of the low 70s or even upper 60s. Fcst highs are banking on at least some cloud breaks, but CU Rule parameters suggest broken to overcast re-development in any clearing holes that may form on Thursday. Mostly cloudy and well below normal temps the flavor of the day. ..12.. .LONG TERM...(Thursday Night through next Wednesday) ISSUED AT 255 PM CDT Wed Jul 7 2021 The overall forecast suggests active weather through next week. However the probability is fairly high that there will be more dry periods than what the forecast currently suggests. Thursday night/Friday Assessment...medium confidence Thursday evening will be dry across the area. After midnight an upper level disturbance should initiate nocturnal showers and thunderstorms toward morning across eastern Iowa. Internally the models suggest that the nocturnal convection could become organized; partly based on the moisture gradient across the area and the forcing from the disturbance. However the return moisture influx is weak so there are questions regarding the overall areal coverage of the convection. Any convection that develops late Thursday night will continue during the day Friday. Boundaries from this convection will then provide the focus for new diurnal development Friday afternoon. Friday night/Saturday Assessment...low to medium confidence Internally the models have been suggesting an organized thunderstorm complex would develop in western Iowa and then move east overnight into Saturday. That signal is still present but the overall trend has been weaker and further southwest with each successive model run. The model consensus is slowly trending that way and now has the higher pops south of I-80. The larger picture does suggest that any organized thunderstorm complex should be further to the south and west. Thus I would expect a continued downward trend with pops Friday night and Saturday with the highest pops still south of I-80. Saturday night through Wednesday Assessment...medium confidence on the possibility of rain. Low confidence regarding the areal coverage. The global models show an upper level low moving into the area which would provide the forcing for mainly diurnal convection to occur across the area. Initially the upper low looks to have a weak surface low associated with it (in the Saturday night through Sunday night time frame). Such a low would allow convection to persist during the night and also have more areal coverage. The model consensus does show this with higher pops Saturday night and Sunday with much lower pops Monday through Wednesday. As mentioned earlier while the forecast shows a risk of rain from Saturday night through next Wednesday, the probability is high that there will be more dry periods than those with rain; especially in the Monday through Wednesday time frame. && .AVIATION...(For the 00Z TAFS through 00Z Thursday Evening) ISSUED AT 654 PM CDT Wed Jul 7 2021 Scattered showers and storms will gradually diminish early tonight as a trough shifts east of the area. Wrap around low clouds will sink southward overnight, dropping ceilings to IFR or near the 1000 ft AGL MVFR/IFR threshold. A return to MVFR is expected by mid/late Thursday AM, and then VFR during the afternoon. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...12 SHORT TERM...12 LONG TERM...08 AVIATION...Uttech
Hazardous weather outlook, Jul 7, 11:42 AM CDT, 8 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 1142 AM CDT Wed Jul 7 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-081000- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 1142 AM CDT Wed Jul 7 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT Isolated to scattered thunderstorms will occur this afternoon across much of the Outlook area. Stronger storms may flare up after 2 pm generally south and east of a line from Galena Illinois, to southwest of Iowa City. The main threats from any stronger storm cell will be gusty winds, lightning and locally heavy downpours. The Storm Prediction Center has placed areas generally along and southeast of a line from Galena Illinois, to Sigourney Iowa in a Marginal Risk for severe weather this afternoon and early evening. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY Several rounds of thunderstorms are possible Friday through Monday. It is too soon to determine the potential for severe weather. .SPOTTER INFORMATION STATEMENT... There is a low chance that spotter activation will be needed this afternoon and early evening. 12
In the hours before
Special weather statement, Jul 7, 4:53 PM CDT, 3 hours 16 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 453 PM CDT Wed Jul 7 2021 ILC161-IAC045-163-072230- Rock Island-Scott-Clinton- 453 PM CDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND... NORTHEASTERN SCOTT AND SOUTH CENTRAL CLINTON COUNTIES UNTIL 530 PM CDT... At 453 PM CDT, a strong thunderstorm was located over Eldridge, or 7 miles north of Davenport, moving east at 25 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Davenport, Eldridge, Camanche, Port Byron, Princeton, Long Grove, Cordova, Donahue, McCausland, Rock Creek Marina and Campground, Folletts, Park View, Princeton Wildlife Area, Davenport Municipal Airport, Rock Creek Park and Scott County Park. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Persons in campgrounds should consider seeking sturdy shelter until this storm passes. LAT...LON 4161 9069 4174 9070 4178 9029 4162 9029 TIME...MOT...LOC 2153Z 264DEG 21KT 4166 9058 Uttech
Local storm report, Jul 7, 5:01 PM CDT, 3 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
501 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM HEAVY RAIN 1 W MORRISON 41.81N 89.98W
07/07/2021 M1.20 INCH WHITESIDE IL TRAINED SPOTTER
RAINFALL IN ABOUT 2.5 HOURS.
&&Local storm report, Jul 7, 5:25 PM CDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT WED JUL 7 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HEAVY RAIN LOWDEN 41.86N 90.92W
07/07/2021 M0.98 INCH CEDAR IA CO-OP OBSERVER
RAINFALL TOTAL IN THE PAST 30 MINUTES.
&&Special weather statement, Jul 7, 5:38 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
538 PM CDT Wed Jul 7 2021
ILC195-IAC045-072315-
Whiteside-Clinton-
538 PM CDT Wed Jul 7 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN WHITESIDE AND
SOUTHEASTERN CLINTON COUNTIES UNTIL 615 PM CDT...
At 538 PM CDT, a strong thunderstorm was located over Camanche, or
near Clinton, moving east at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Clinton, Camanche, Fulton, Garden Plain, Albany, Low Moor, East
Clinton, Malone, Clinton Municipal Airport and Elvira.
Torrential rainfall is also occurring with this storm. Minor flooding
of low lying areas, creeks, streams and urban areas is possible. If
you encounter water over a roadway, do not drive through it.
LAT...LON 4178 9008 4177 9024 4178 9025 4176 9028
4175 9043 4176 9045 4189 9046 4193 9009
TIME...MOT...LOC 2238Z 265DEG 18KT 4183 9029
UttechSpecial weather statement, Jul 7, 6:00 PM CDT, 2 hours 9 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
600 PM CDT Wed Jul 7 2021
ILC015-085-IAC045-097-072345-
Jo Daviess-Carroll-Jackson-Clinton-
600 PM CDT Wed Jul 7 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN JO
DAVIESS...NORTHWESTERN CARROLL...SOUTHEASTERN JACKSON AND
NORTHEASTERN CLINTON COUNTIES UNTIL 645 PM CDT...
At 600 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Elizabeth to near Delmar. Movement
was east at 30 mph.
Winds in excess of 30 mph are possible with these storms.
Locations impacted include...
Savanna, Bellevue, Stockton, Preston, Hanover, Elizabeth, Woodbine,
Sabula, Delmar, Miles, Charlotte, Springbrook, Andover, Spragueville,
Massbach, Green Island, Van Buren, Goose Lake, Whitton and North
Hanover.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
LAT...LON 4235 8998 4228 8995 4194 9022 4197 9068
4238 9036
TIME...MOT...LOC 2300Z 271DEG 27KT 4235 9031 4204 9056
UttechSpecial weather statement, Jul 7, 8:09 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 809 PM CDT Wed Jul 7 2021 ILC067-080145- Hancock- 809 PM CDT Wed Jul 7 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN HANCOCK COUNTY UNTIL 845 PM CDT... At 809 PM CDT, a strong thunderstorm was located 9 miles northeast of Canton, moving east at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... West Point, Tioga, Stillwell and Sutter. Torrential rainfall is also occurring with this storm. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. LAT...LON 4020 9148 4029 9147 4031 9114 4020 9118 TIME...MOT...LOC 0109Z 272DEG 18KT 4022 9138 Uttech
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.